Hail, Franklin
- When
- April 4, 3:12 AM CST to 3:15 AM CST
- Where
- Franklin County, 2 mi E of Wisner to 3 mi E of Wisner
- Measured
- 0.88 in hail
- Reported by
- Newspaper
- Coordinates
- 31.980, -91.636
A strong storm system moved across the Plains and Mid-West late on April 3rd and during the morning hours of April 4th. In advance of this system, scattered severe thunderstorms developed over Mississippi during the afternoon hours of April 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A strong storm system moved across the Plains and Mid-West late on April 3rd and during the morning hours of April 4th. In advance of this system, scattered severe thunderstorms developed over Mississippi during the afternoon hours of April 3rd. This activity only lasted for a few hours during the late afternoon. However, across the Mid-South region, numerous severe thunderstorms developed and pushed south through the evening. After midnight, these storms began to weaken, but several remained severe as the complex pushed south across Mississippi. Scattered severe storms continued until around 4 am before the complex dissipated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 4, 2:44 AM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 344 AM CDT WED APR 4 2007 .SHORT TERM...TODAY THOUGH THURSDAY...LINE OF STRONG STORMS MOVING THROUGH THE CENTRAL PORTIONS OF THE CWA THIS MORNING IS PRECEDING A RATHER STRONG COLD FRONT THAT WILL BRING US THE START OF MUCH COOLER WEATHER. A FEW OF THE STORMS ARE STILL BECOMING SEVERE WITH LARGE HAIL BEING REPORTED. THE LINE IS EXPECTED TO CONTINUE TO WEAKEN THIS MORNING AS IT DRIFTS INTO OUR SOUTHERN COUNTIES. THE COLD FRONT IS EXPECTED TO BE NEAR HATTIESBURG BY NOON AND PUSH SOUTH TO THE GULF COAST DURING THE AFTERNOON. CLEARING SKIES BEHIND THE FRONT WILL ALLOW FOR SOME SUNSHINE TODAY BUT CAA BEHIND THE FRONT SHOULD KEEP MOST SITES IN THE 60S TODAY. SITES IN THE DELTA WILL TOP OUT 15-18 DEGREES COOLER THIS AFTERNOON THAN ON TUESDAY. A LARGE CENTER OF HIGH PRESSURE WILL NOSE INTO OUR REGION TONIGHT FROM THE NORTHERN PLAINS. NORTHWEST FLOW ALOFT WILL CONTINUE OVER OUR CWA AS THE LARGE CLOSED UPPER LOW SPINS OVER THE GREAT LAKES REGION. THIS NW FLOW ALOFT WILL BRING US SOME HIGH CLOUDS LATER TONIGHT BUT THIS WILL DO LITTLE TO KEEP OUR TEMPERATURES FROM DROPPING INTO THE 40S. SOME SITES IN THE NORTH MAY DIP INTO THE UPPER 30S. COOL AND DRY WEATHER IS EXPECTED THURSDAY. HIGH PRESSURE FROM THE NORTHERN PLAINS WILL MAINTAIN A LIGHT NORTH WIND OVER THE CWA. SFC DEW POINTS WILL BE IN THE 30S. AFTERNOON TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOW TO MID 60S. HAVE GONE A COUPLE DEGREES WARMER THAN LATEST MAV GUIDANCE MAX TEMPS...AS IT WAS THE LOWEST ENSEMBLE MEMBER AT MANY SITES. IT WILL BE MUCH LESS HUMID THURSDAY...AFTERNOON RELATIVE HUMIDITIES WILL DIP INTO THE 20 PERCENTS ACROSS CENTRAL MISSISSIPPI. /22/ .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE LONGWAVE TROUGH IS EXPECTED TO SIT OVER THE GREAT LAKES REGION AND NORTHEASTERN CONUS. THIS COMBINED WITH RIDGING OVER THE WESTERN CONUS WILL PUT US UNDER NWLY FLOW ALOFT. A SERIES OF SHORTWAVES WILL MOVE AROUND THE BASE OF THE TROUGH THROUGH MUCH OF THE LONG TERM. AT THE SURFACE...HIGH PRESSURE WILL BEGIN TO WORK ITS WAY INTO THE CWFA FROM THE NORTH...AIDING IN KEEPING THE AREA RATHER DRY. WITH THE S/W PASSAGES...I AM NOT EXPECTING MUCH OF AN EFFECT ON THE CWFA OTHER THAN CLOUD COVER. THE AREA WILL BE RATHER DRY...WITH PWATS OF AROUND A HALF INCH...AND SOMEWHAT CAPPED. ALSO...ENSEMBLES SUPPORT A DRIER SOLUTION. SO AS A RESULT...I WENT AHEAD AND LOWERED POPS THROUGH MUCH OF THE LONG TERM. I DID LEAVE SLIGHT CHANCE IN THE SOUTHWEST FOR SATURDAY AND SATURDAY NIGHT WHEN THERE WILL BE A LITTLE MORE MOISTURE AND AN 250MB UPPER JET AROUND 100KT POSSIBLY NOSING OVER THE AREA. BY THE BEGINNING OF THE WORK WEEK...THE UPPER FLOW WILL BECOME MORE ZONAL AS OUR NEXT SYSTEM BEGINS TO MOVE OVER THE WESTERN CONUS AND MOVE TOWARD THE AREA BY THE MIDDLE OF NEXT WEEK. BY THIS TIME...THE HIGH WILL HAVE MOVED OFF TO THE EAST...GIVING THE INFLUENCE OF SLY WINDS TO THE AREA. THIS UPPER TROUGH AND ASSOCIATED COLD FRONT SHOULD IMPACT THE CWFA ON WEDNESDAY WITH OUR NEXT BEST SHOT AT RAIN. THE BIG STORY FOR THE LONG TERM WILL CONTINUE TO BE BELOW NORMAL TEMPERATURES. A COLDER AND DRIER AIRMASS WILL BE MOVING INTO THE CWFA. BY SUNDAY MORNING...WHICH SHOULD BE THE COLDEST NIGHT OVER THE CWFA...925 MB TEMPS WILL DROP TO AROUND -2 TO 0 C WITH 850 MB TEMPS AROUND -8 TO -3 C OVER THE CWFA. OVERALL...WE SHOULD BE SEEING TEMPERATURES GET INTO THE LOWER 40S TO 30S OVER THE ENTIRE AREA THROUGH MUCH OF THE LONG TERM...WITH FREEZING TEMPERATURES SEEN OVER THE WEEKEND...ESPECIALLY ON SUNDAY MORNING. WE WILL POSSIBLY BE ABLE TO SEE RECORDS MET OR BROKEN WITH THIS COLD AIRMASS AS WELL. WITH THESE COLD TEMPERATURES EXPECTED...WILL PROBABLY NEED TO MENTION THE POSSIBILITY FOR A FROST/FREEZE IN THE HWO. BY MONDAY NIGHT AND INTO TUESDAY...THE SURFACE HIGH WILL BEGIN TO SHIFT TO THE EAST AND ALLOW TEMPERATURES TO WARM BACK UP OVER THE AREA. /14/ && .AVIATION...MVFR CEILINGS WILL PREVAIL IN THE NORTH THIS MORNING BEFORE BECOMING VFR BY 16Z...ELSE A FEW WIND GUSTS TO 20KTS CAN BE EXPECTED AT SITES IN THE NORTH TODAY. THE LINE OF THUNDERSTORMS OVER CENTRAL MISSISSIPPI WILL CONTINUE TO MOVE SOUTH THROUGH THE AREA THIS MORNING. MVFR CEILINGS WILL LINGER THROUGH NOON CENTRAL AND SOUTH. VFR CONDITIONS ARE EXPECTED TO PREVAIL AREA WIDE BY 22Z. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 43 65 40 / 14 3 3 9 MERIDIAN 72 41 65 36 / 14 3 3 7 VICKSBURG 68 43 65 43 / 14 3 3 9 HATTIESBURG 75 45 67 38 / 40 4 4 5 NATCHEZ 69 43 65 40 / 40 3 3 6 GREENVILLE 67 40 62 40 / 5 3 3 18 GREENWOOD 67 39 63 39 / 6 3 3 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 22 LONG TERM: 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 409 AM CDT WED APR 04 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 050909- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 409 AM CDT WED APR 04 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE EARLY THIS MORNING ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. A LINE OF STRONG THUNDERSTORMS VERY NEAR INTERSTATE 20 THIS MORNING WAS SLOWING AND WEAKENING AS IT MOVES SOUTH. THIS LINE IS EXPECTED TO CONTINUE TO WEAKEN THIS MORNING BUT WILL CONTAIN STRONG THUNDERSTORMS EARLY THIS MORNING. THE LINE SHOULD BE SOUTH OF THE OUTLOOK AREA BY NOON TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... AN ARCTIC AIRMASS MOVING INTO THE REGION WILL ALLOW FOR SOME SITES TO REACH FREEZING TEMPERATURES THIS WEEKEND...ESPECIALLY ON SUNDAY MORNING. FROST WILL ALSO BE A POSSIBILITY WITH THESE COLD TEMPERATURES FOR SATURDAY AND SUNDAY MORNINGS. PLEASE CONTINUE TO MONITOR FOR FURTHER UPDATES ON THESE COLD TEMPERATURES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT CURRENTLY ANTICIPATED THROUGH NEXT WEDNESDAY MORNING...APRIL 11TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1245 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 2 S GRENADA 33.75N 89.81W
04/04/2007 E1.25 INCH GRENADA MS TRAINED SPOTTER
&&
HAMRICKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM HAIL 2 W EDINBURG 32.80N 89.37W
04/04/2007 E0.88 INCH LEAKE MS EMERGENCY MNGR
PUBLIC REPORT OF HAIL THROUGH THE EMERGENCY MANAGER.
&&
MMEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL HICKORY 32.32N 89.02W
04/04/2007 E0.88 INCH NEWTON MS LAW ENFORCEMENT
&&
HAMRICKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM TSTM WND DMG 5 ESE NEWTON 32.29N 89.08W
04/04/2007 NEWTON MS EMERGENCY MNGR
A FEW TREES WERE REPORTED DOWN ABOUT 5 MILES ESE OF THE
TOWN OF NEWTON.
&&
HAMRICKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL MARION 32.43N 88.65W
04/04/2007 E0.88 INCH LAUDERDALE MS LAW ENFORCEMENT
&&
HAMRICKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
354 AM CDT WED APR 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM TSTM WND DMG NEWTON 32.32N 89.16W
04/04/2007 NEWTON MS EMERGENCY MNGR
A FEW TREES WERE REPORTED DOWN.
&&
HAMRICKThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23053.